MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0740
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a coil embolization procedure, the nurse noticed that a ruby coil embolization coil was out of its introducer sheath upon removal from the dispenser hoop.The physician then tried to push and pull the ruby coil but it was not successful.Therefore, the ruby coil was set aside and the procedure was completed using another coil.
 
Additional Manufacturer Narrative
Results: the pusher assembly was kinked along its length.The proximal pet lock was damaged.The pusher assembly was fractured approximately 5.0 cm from the proximal end and embolization coil was detached inside the introducer sheath.The introducer sheath was ovalized approximately 18.5 cm-19.0 cm, 27.0 cm, 40.0 cm, 46.5 cm, 53.0 cm, 75.5 cm and 78.0 cm from the proximal end of the sheath.The embolization coil had offset winds along in multiple locations within the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed the pusher assembly was fractured and the embolization coil was detached.If the ruby coil is mishandled during removal from the packaging, the pusher assembly may become fractured allowing the embolization coil to detach.This is further supported by the embolization coil being detached within the introducer sheath.Further evaluation revealed the friction lock was damaged, the pusher assembly and introducer sheath were kinked, and the embolization coil had offset coil winds.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7611867
Report Number3005168196-2018-01209
Device Sequence Number123832
Product Code HCG
UDI-Device Identifier00814548012964
UDI-Public00814548012964
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Catalogue NumberRBY2C0740
Device Lot NumberF80754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005